Format

Send to

Choose Destination
Eur J Intern Med. 2008 May;19(3):214-5. doi: 10.1016/j.ejim.2007.03.016. Epub 2007 Sep 19.

Pulmonary embolism associated with the use of anabolic steroids.

Author information

1
Department of Internal Medicine, Karolinska Institutet, Södersjukhuset, SE-118 83, Stockholm, Sweden.

Abstract

We present the case of a 56-year-old man with deep vein thrombosis (DVT) and pulmonary embolism (PE). He had been given intramuscular injections of testosterone and the anabolic-androgenic steroid nandrolone, due to a muscle injury, a total of three times prior to manifestation of the symptoms. An ultrasonographic examination of the right leg revealed a DVT and computed tomography of the pulmonary arteries showed PE. The thromboembolic episodes in this previously healthy patient were in all probability associated with intramuscular injections of testosterone and nandrolone, to which there is a clear correlation in time.

PMID:
18395167
DOI:
10.1016/j.ejim.2007.03.016
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center